Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Body Changes
Sep 2, 2003

Dear Physicians, I was diagnosed positive in 1991. I am only recently noticing changes in my body fat distribution on my legs and arms. My legs have bumpy areas and the veins in my arms and legs are much more apparent. I have minimal changes in my face at this time. I am on Combivir and I have no setectable Viral load and my counts are in the high 700's. Could you tell me what medications I should consider to stop and reverse these changes? Please Help before the depresssion sets in.

Response from Ms. Fields-Gardner

Ask your doctor to work through the process with you. You will want to check on some things that could be treatable, like hypogonadism. You can also check to see if insulin resistance is a problem and if an oral antidiabetic, such as rosiglitazone, is a reasonble option for you.

In the non-medication arena, you should check your risk factors for fat changes and work on those, which include things like inactivity, smoking, alcohol, and diet. A mild/moderate activity routine may help to maintain or help to normalize lipid metabolism. A carbohydrate-counting diet (this is also called a diabetic diet) could be used to reduce the effects of insulin resistance (keep in mind that a "diabetic diet" is not just for people with frank diabetes). Smoking is a big one and will be important to address if you are serious about stopping and reversing fat alterations.

Best wishes!


Previous
General Weight Loss
Next
Should I be concern???

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement